Alert archive / Idaho / Flood Watches in 2011
Flood Watch 3, NWS Pocatello, ID
NWS Pocatello, ID issued this flood watch at May 15, 2011, 12:30 PM MDT. It took effect at May 15, 2011, 6:00 PM MDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- May 15, 2011, 12:30 PM MDT (18:30 UTC)
- In effect from
- May 15, 2011, 6:00 PM MDT
- Expired
- May 16, 2011, 12:15 PM MDT
- In force
- 18 hr
- Issued by
- NWS Pocatello, ID
- Flood severity
- None
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this flood watch went out at May 15, 3:30 AM MDT, 9 hours earlier.
Area forecast discussion, May 15, 3:30 AM MDT, 9 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 330 AM MDT SUN MAY 15 2011 .DISCUSSION...A STRONG NEGATIVELY TILTED TROUGH WILL MOVE ACROSS THE AREA TODAY AS A SURFACE COLD FRONT MOVES ACROSS THE SNAKE PLAIN THIS EVENING. NCEP WRF INDICATES STRONGEST CONVECTION WILL DEVELOP AROUND 00Z TONIGHT AND LAST UNTIL ABOUT MIDNIGHT. LIFTED INDICES WILL BE AROUND ZERO TO -3 THIS EVENING SO THERE MAY BE A CHANCE TO DEVELOP SOME DECENT HIGH-BASED TSTORMS. DOWN-VALLEY GRADIENT SETS UP THIS MORNING AS THE SURFACE CYCLONE DEEPENS OVER THE MAGIC VALLEY...THEN TRANSITIONS BACK TO UP-VALLEY FLOW THIS EVENING AS THE LOW PASSES. BRIEF STRONG WINDS MAY SETUP AFTER THE SURFACE BOUNDARY MOVES EAST ACROSS THE SNAKE PLAIN. MODELS CONTINUE CHANCES OF PRECIPITATION THROUGH THE WEEK AS CYCLONIC FLOW ALOFT REMAINS OVER THE AREA WITH A SERIES OF SHORTWAVES IN THE FLOW. ON WEDNESDAY...A LOW BREAKS OFF FROM THE MAIN BRANCH AND DIVES INTO THE FOUR-CORNERS AREA. AT THE SAME TIME...A SURFACE LOW SETS UP OVER THE COLORADO FRONT RANGE. GFS SUGGESTS HIGHER PRECIP CHANCES OVER EASTERN IDAHO AS A RESULT...BUT IT WOULD SEEM MUCH OF THE MOISTURE WOULD BE ERODED AS IT PASSES THE ROCKIES. STILL WITH WRAP-AROUND FROM THE UPPER FEATURE...IT SEEMS PLAUSIBLE TO KEEP POPS HIGHER AT LEAST IN THE EASTERN HIGHLANDS. GFS/ECMWF BOTH KEEP THE UPPER LOW THROUGH END OF PERIOD...BUT DIFFER A BIT ON THE TRACK. ECMWF TRACKS THE UPPER LOW NORTHWESTWARD BACK INTO THE CENTRAL ROCKIES WHILE THE GFS KEEPS IT ABOUT 200 MILES EAST OF THAT. HINSBERGER && .AVIATION...SHOWERS AND THUNDERSTORMS CAN BE EXPECTED AGAIN TODAY WITH CONDITIONS DROPPING TO OCCASIONAL MVFR WITHIN AND NEAR THE CONVECTION. GUSTY SOUTHEAST WINDS WILL OCCUR MOST OF THE DAY AHEAD OF A VIGOROUS COLD FRONT PUSHING NORTHEAST AHEAD OF A NEGATIVE TILT UPPER TROUGH. A STRONG WIND SHIFT TO THE WEST IS FORECAST BEHIND THE FRONT...EXPECTED MAINLY THIS EVENING ACROSS THE AREA. SHOWERS WILL CONTINUE BEHIND THE FRONT MAINLY OVER HIGHER ELEVATIONS...AND COOLER TEMPERATURES MAY BRING SNOW LEVELS DOWN TO AROUND 5000 FT. THE CHANGE TO SNOW PARTICULARLY AT KSUN MAY INTRODUCE IFR CONDITIONS AFTER MIDNIGHT TONIGHT. DMH && .FIRE WEATHER...A DEEP AND MOIST PACIFIC SYSTEM WILL AFFECT EASTERN IDAHO OVER THE NEXT SEVERAL DAYS. SHOWERS WILL REMAIN POSSIBLE ACROSS MOST OF THE REGION THROUGH AT LEAST MID WEEK. THUNDERSTORMS WILL BE POSSIBLE TODAY AND THIS EVENING. A COLD FRONT WILL PASS THROUGH THE REGION THIS EVENING WITH SUSTAINED WINDY CONDITIONS AT TIMES. COOLER TEMPERATURES CAN BE EXPECTED AFTER TODAY. DMH && .HYDROLOGY...PROLONGED FLOODING WILL CONTINUE ALONG THE SNAKE AND PORTNEUF RIVERS AS A RESULT OF THE MELTING OF THE SNOWPACK. COOLER TEMPERATURES ARRIVE MONDAY AND TUESDAY WHICH MAY HELP DAMPEN THE MELTING AND ALLOW SOME OF THE RIVERS TO RECOVER SOMEWHAT. HINSBERGER && .PIH WATCHES/WARNINGS/ADVISORIES... FLOOD WARNING FOR THE PORTNEUF RIVER AT POCATELLO...SNAKE RIVER AT BLACKFOOT AND HENRYS FORK AT REXBURG UNTIL FURTHER NOTICE. FLOOD WATCH IN EFFECT FOR THE HENRYS FORK AT ST. ANTHONY AND SNAKE RIVER AT SHELLEY. &&
Hazardous weather outlook, May 15, 4:54 AM MDT, 7 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 454 AM MDT SUN MAY 15 2011 IDZ017>019-022>025-031-032-161100- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 454 AM MDT SUN MAY 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE AREA THIS AFTERNOON AND EVENING. THESE STORMS MAY PRODUCE GUSTY SURFACE WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORM CHANCES RETURN AGAIN ON TUESDAY...THOUGH THE POTENTIAL FOR THESE STORMS TO BE SEVERE IS LOW. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834. IDZ020-021-161100- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- 454 AM MDT SUN MAY 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT FLOODING IS OCCURRING ALONG THE SNAKE AND PORTNEUF RIVERS. ISOLATED THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE AREA THIS AFTERNOON AND EVENING. THESE STORMS MAY PRODUCE GUSTY SURFACE WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY FLOODING WILL CONTINUE ALONG THE SNAKE AND PORTNEUF RIVERS. THUNDERSTORM CHANCES RETURN AGAIN ON TUESDAY...THOUGH THE POTENTIAL FOR THESE STORMS TO BE SEVERE IS LOW. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 7:23 PM MDT | Flood Watch | PIH | 6 hr | |
| May 14, 7:59 PM MDT | Special Weather Statement | PIH | Power | 46 min |
| May 14, 8:07 PM MDT | Special Weather Statement | PIH | Power | 38 min |
| May 14, 8:44 PM MDT | Special Weather Statement | PIH | Power | 61 min |
| May 14, 9:16 PM MDT | Special Weather Statement | PIH | Bannock | 59 min |
| May 14, 9:50 PM MDT | Special Weather Statement | PIH | Bingham | 40 min |
| May 15, 12:18 PM MDT | Wind Advisory | PIH | 10 hr | |
| May 15, 1:01 PM MDT | River Flood Warning | PIH | Bingham, Bonneville | 27 days |
| May 15, 5:36 PM MDT | Special Weather Statement | PIH | Bannock, Bingham, Power | 54 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.